Alert archive / Nevada / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Oct 13, 2014, 2:04 PM PDT for Elko County, Nevada. It took effect at Oct 14, 2014, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 2:04 PM PDT (21:04 UTC)
- In effect from
- Oct 14, 2014, 11:00 AM PDT
- Expired
- Oct 14, 2014, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
458 WWUS85 KLKN 132104 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 204 PM PDT MON OCT 13 2014 NVZ454-457-468>470-141215- /O.UPG.KLKN.FW.A.0006.141014T1800Z-141015T0300Z/ /O.NEW.KLKN.FW.W.0007.141014T1800Z-141015T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 204 PM PDT MON OCT 13 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...457...468...469 AND 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RLC
2 follow-up statements
129 WWUS85 KLKN 140905 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 205 AM PDT TUE OCT 14 2014 NVZ454-457-468>470-150300- /O.CON.KLKN.FW.W.0007.141014T1800Z-141015T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 205 AM PDT TUE OCT 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...457...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
049 WWUS85 KLKN 142123 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 223 PM PDT TUE OCT 14 2014 NVZ454-457-468>470-150300- /O.CON.KLKN.FW.W.0007.000000T0000Z-141015T0300Z/ CENTRAL LANDER AND EUREKA COUNTIES- LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY-EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 223 PM PDT TUE OCT 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...457...468...469 AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 454 CENTRAL LANDER AND EUREKA COUNTIES...FIRE WEATHER ZONE 457 LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Oct 13, 3:18 AM PDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 13, 3:18 AM PDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 318 AM PDT MON OCT 13 2014 .SYNOPSIS...COOL THIS MORNING WITH SUNNY SKIES AND ABOVE NORMAL TEMPERATURES THIS AFTERNOON. WARM AND BREEZY TUESDAY WITH INCREASING CLOUDS ACROSS NORTHERN NEVADA. CONTINUED DRY CONDITIONS WEDNESDAY ON INTO NEXT WEEKEND...WITH HIGHS GENERALLY IN THE MID 60S TO LOW 70S. && .SHORT TERM...TODAY THROUGH WEDNESDAY. TEMPERATURES EARLY THIS MORNING WILL BE IN THE MID TO UPPER 20S FOR MOST VALLEY AREAS. BRIEF HIGH PRESSURE BUILDING IN OVER THE REGION WILL RESULT IN SUNNY SKIES AND AFTERNOON TEMPERATURES CLIMBING INTO THE UPPER 60S TO MID 70S TODAY...WHICH WILL BE 5-10 DEGREES ABOVE NORMAL. MID TO HIGH CLOUDS MOVE IN OVER NORTHERN NEVADA TONIGHT AND TUESDAY AS A TROUGH NEARS THE WEST COAST. WARMER STILL ON TUESDAY WITH AFTERNOON HIGHS REACHING THE UPPER 70S TO LOW 80S. SOUTHERLY WINDS INCREASE ON TUESDAY WITH MANY AREAS GUSTING IN THE 30 TO 40 MPH. CLOUDS CONTINUE TO SPREAD OVER NORTHERN AND PORTIONS OF CENTRAL NEVADA TUESDAY NIGHT...WITH A SLIGHT CHANCE OF SHOWERS OVER MAINLY THE MOUNTAINS OF NORTHERN HUMBOLDT AND ELKO COUNTIES. ZONAL FLOW BY WEDNESDAY WITH TEMPERATURES MODERATING BACK TO NEAR NORMAL LEVELS. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. UPPER RIDGE BEGINS TO REBUILD WEDNESDAY NIGHT AND THURSDAY IN WAKE OF SHORT WAVE PASSAGE. THE GFS/GEM MODELS BRING WEAK SHORT WAVE ACROSS NRN NV FRIDAY NIGHT AND EARLY SATURDAY WITH POSSIBLY A FEW SHOWERS WHILE THE EURO TAKES THIS ENERGY DOWN THE CA COAST KEEPING NRN AND CNTRL NV DRY. DUE TO MODEL UNCERTAINTY WILL NOT MAKE ANY CHANGES TO INHERITED DRY FORECAST. && .AVIATION...VFR CONDITIONS AT ALL TAF SITES. && .FIRE WEATHER...WIND/RH CONCERNS RETURN ON TUESDAY AS SOUTHERLY WINDS WITH GUSTS OF 30-40 MPH COMBINE WITH SURFACE HUMIDITIES IN THE 7-12 PERCENT RANGE. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST ZONES. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE... SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY. && 96/91/91/96
Nearby
Red Flag Warnings in Nevada, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.